Structure at infinity for shrinking Ricci solitons

Ovidiu Munteanu, Jiaping Wang

Research output: Contribution to journalArticlepeer-review

8 Scopus citations


- This paper concerns the structure at infinity for complete gradient shrinking Ricci solitons. It is shown that for such a soliton with bounded curvature, if the round cylinder R x S"_1/r occurs as a limit for a sequence of points going to infinity along an end, then the end is asymptotic at infinity to the same round cylinder. This result is applied to obtain structural results at infinity for four dimensional gradient shrinking Ricci solitons. It was previously known that such solitons with scalar curvature approaching zero at infinity must be smoothly asymptotic to a cone. For the case that the scalar curvature is bounded from below by a positive constant, we conclude that along each end the soliton is asymptotic to a quotient of R x S3 or converges to a quotient of R2 x S2 along each integral curve of the gradient vector field of the potential function.

Original languageEnglish (US)
Pages (from-to)891-925
Number of pages35
JournalAnnales Scientifiques de l'Ecole Normale Superieure
Issue number4
StatePublished - 2019

Bibliographical note

Funding Information:
The first author was partially supported by NSF grant DMS-1506220. The second author was partially supported by NSF grant DMS-1606820.

Publisher Copyright:
© 2019 Société Mathématique de France. Tous droits réservés


Dive into the research topics of 'Structure at infinity for shrinking Ricci solitons'. Together they form a unique fingerprint.

Cite this